Discussion in 'Fibromyalgia Main Forum' started by HVACWIFE1, Jun 3, 2008.
Is anyone taking Topamax, and what kind of effect
does it have on you?
I take topomax for migraine prevention. 50 mg at night. I have had no side-effects and I actually think it helps with my FMS pain. It is expensive though. Insurance doesn't cover a lot of the cost. But, it has stopped my migraines altogether so it is worth every penny!
Take care, Sally
100 mg at night, for migraines.
The Dr. said I might look at a notebook and forget the name of the notebook. (I do that anyway).
A coworker says her friend calls it Dopeamax, cause she acts Dopey.
I have taken it, I think with no problems.
I have had issues, but I believe ALL my mental malfunctions and most of my issues are from a Severe Vitamin D Defieciency. I am taking a prescription strength Vitamin D for that.
My neice has taken Topamax. She said it helped stop the migraines and she thinks it helped her lose weight.
I have not lost much weight yet, but I would recommend trying the topamax. I prefer it to a migraine!!
Let us know how you do, give it about a week, the first few days may feel strange.
Start with low doses and move up.
i have taken topamax and it took care of my headaches but it made me VERY irritable. i do not remember what dosage i had but i was mean. i wanted to rip everybodies head off.
but i didnt have a headache. i finally had to quit taking it to be nice again. but you may not have that side effect.do a search on topamax here you will see alot of information. good luck.
after losing my right eye vision, and lots of appointments later, I was told that it was topomax that caused the eye problem losing my vision. I stoppe it and vision came back. this does not mean everyone has that side effect.
when I was on it, my migraines were much better.
Hi hvacwife1: I've been taking Topamax for over a year now, and it has really decreased my migraines. Without it, I have continual migraines, so I definitely recommend it. The only problems I had with it was more difficulty concentrating, which I have anyway, and that got a little beter with time. Hope it works for you!
I took it for the nerve pain after Neurontin stopped working. At first it helped and I slept better. Then we had to up the dosage because it stopped working. I then got intense tingling in my feet (something it was supposed to help with, but made it worse). Like others have mentioned, I started to get really cranky (mildly put). My husband and sisters sat me down to get to the bottom of my personality change. I looked up side effects and sure enough, that was one of them. Went off of it and "nice" self returned. It felt like a constant, intense PMS.
Others haven't had this problem though. Here's to hoping you get positive results!
Oh... I did lose weight on it!! Lost those pesky pounds that I gained with Neurontin!!!
Separate names with a comma.